Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A generalization of Bendixson’s criterion
HTML articles powered by AMS MathViewer

by Michal Fečkan PDF
Proc. Amer. Math. Soc. 129 (2001), 3395-3399 Request permission

Abstract:

Bendixson’s condition on the nonexistence of periodic solutions for planar ordinary differential equations is extended to higher dimensional ordinary differential equations with first integrals to preclude the existence of certain invariant Lipschitz compact submanifolds for those equations.
References
  • I. BENDIXSON, Sur les curbes définiés par des équations différentielles, Acta Math. 24 (1901), 1-88.
  • Stavros Busenberg and P. van den Driessche, A method for proving the nonexistence of limit cycles, J. Math. Anal. Appl. 172 (1993), no. 2, 463–479. MR 1200999, DOI 10.1006/jmaa.1993.1037
  • Geoffrey Butler, Rudolf Schmid, and Paul Waltman, Limiting the complexity of limit sets in self-regulating systems, J. Math. Anal. Appl. 147 (1990), no. 1, 63–68. MR 1044686, DOI 10.1016/0022-247X(90)90384-R
  • W. A. Coppel, Stability and asymptotic behavior of differential equations, D. C. Heath and Company, Boston, Mass., 1965. MR 0190463
  • W.B. DEMIDOWITSCH, Eine verallgemeinerung des kriteriums von Bendixson, Z. angew. Math. Mech. (ZAMM) 46 (1966), 145-146.
  • H. DULAC, Recherche des cycles limites, C. R. Acad. Sci. Paris 204 (1937), 1703-1706.
  • M. FEČKAN, Criteria on the nonexistence of invariant Lipschitz submanifolds for dynamical systems, J. Differential Equations (to appear).
  • M.Y. LI, Geometrical Studies on the Global Asymptotic Behaviour of Dissipative Dynamical Systems, Ph.D. Thesis, University of Alberta, 1993.
  • Yi Li and James S. Muldowney, On Bendixson’s criterion, J. Differential Equations 106 (1993), no. 1, 27–39. MR 1249175, DOI 10.1006/jdeq.1993.1097
  • —, Evolution of surface functionals and differential equations, in “Ordinary and Delay Diff. Equations”, J.K. Hale & J. Wiener (Eds.), Pitman Res. Not. Math. Ser. Vol. 272, Longman, Harlow (1992), 144-148.
  • Michael Y. Li and James S. Muldowney, Lower bounds for the Hausdorff dimension of attractors, J. Dynam. Differential Equations 7 (1995), no. 3, 457–469. MR 1348736, DOI 10.1007/BF02219372
  • —, Dynamics of differential equations on invariant manifolds, J. Differential Equations (to appear).
  • C. Connell McCluskey and James S. Muldowney, Bendixson-Dulac criteria for difference equations, J. Dynam. Differential Equations 10 (1998), no. 4, 567–575. MR 1659945, DOI 10.1023/A:1022677008393
  • James S. Muldowney, Compound matrices and ordinary differential equations, Rocky Mountain J. Math. 20 (1990), no. 4, 857–872. Geoffrey J. Butler Memorial Conference in Differential Equations and Mathematical Biology (Edmonton, AB, 1988). MR 1096556, DOI 10.1216/rmjm/1181073047
  • Russell A. Smith, An index theorem and Bendixson’s negative criterion for certain differential equations of higher dimension, Proc. Roy. Soc. Edinburgh Sect. A 91 (1981/82), no. 1-2, 63–77. MR 648917, DOI 10.1017/S0308210500012634
  • Russell A. Smith, Some applications of Hausdorff dimension inequalities for ordinary differential equations, Proc. Roy. Soc. Edinburgh Sect. A 104 (1986), no. 3-4, 235–259. MR 877904, DOI 10.1017/S030821050001920X
  • Michael Spivak, Calculus on manifolds. A modern approach to classical theorems of advanced calculus, W. A. Benjamin, Inc., New York-Amsterdam, 1965. MR 0209411
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34A34, 34C40, 37C10
  • Retrieve articles in all journals with MSC (2000): 34A34, 34C40, 37C10
Additional Information
  • Michal Fečkan
  • Affiliation: Department of Mathematical Analysis, Comenius University, Mlynská dolina, 842 48 Bratislava, Slovakia
  • Email: Michal.Feckan@fmph.uniba.sk
  • Received by editor(s): April 10, 2000
  • Published electronically: April 25, 2001
  • Additional Notes: This work was supported by Grant GA-MS 1/6179/00.
  • Communicated by: Carmen C. Chicone
  • © Copyright 2001 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 129 (2001), 3395-3399
  • MSC (2000): Primary 34A34, 34C40, 37C10
  • DOI: https://doi.org/10.1090/S0002-9939-01-06107-X
  • MathSciNet review: 1845018